Jump to content



Photo

Officially Done Tapering From 30Mg And Not Doing Well. Need Help/advice.


  • Please log in to reply
1 reply to this topic

#1 synivale

synivale

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 21 June 2017 - 08:38 PM

Hi, everyone. 

 

First off, let me say thank you -- if it wasn't for this website I would've been at a complete loss and probably far worse than I currently am.

 

I've been taking Cymbalta for depression and Fibromyalgia pain for about 8 months. The highest dose I've been on was 30mg. With the advice of my doctor, we decided the terrible side effects I got from it was not worth it and I would need to quit. My doctor, however, recommended me to take a 30mg capsule every other day for a week then take a 30mg capsule every three days for a week -- and then completely stop taking it after the second week. ( !!? ) I knew that was not going to happen. So, I decided to taper much more slowly.

 

Inside my 30mg capsule, there is about 150 pebbles. For the past month, I've been taking a little out at a time. For the first week, I started slowly and took out 1-2 pebbles each day. ( for example -- On day one, I took out 1-2 pebbles. On day two, I took out 2-4 pebbles... and so on. ) For the rest of the time, I was taking out 3-5 pebbles each day.

 

As of yesterday, I had maybe 20 pebbles left in my capsule so I decided to just stop there. Today was the first day in 8 months that I have not taken any Cymbalta.

 

I was fine the first week. The second week I became nauseous. By the third week, I was nauseous, having 3 semi-loose bowel movements a day, very tired, mood swings, bouts of rage, caffeine-like headaches, stomach pain, full body "zaps" and memory problems . And in my final week, I am having all of those withdrawals symptoms as well as fluctuations in my blood pressure -- which has me pretty dang worried.

 

My normal BP is about 135/85. For the past two days, however, it's been as low as 110/52. I don't think I have EVER seen my BP that low before -- ever. I've been unbelievably sleepy and exhausted. And for the past two days, I feel like my brain is sloshing around in my head. It's the strangest thing and pretty difficult for me to describe -- With movement ( and especially plain ole eye movements ) I feel pressure in my head and behind my eyes. It's almost like a pounding... but without pain. I can be sitting completely still, and only move my eyes from left to right and get this pounding feeling in my head as well as a panic/fast pulse feeling that lasts just for a second on the left side of my head/neck ) -- THAT has been happening for the past two days and has me worried. ( what is that!? )

 

Gosh -- that was a long post. I hope it makes sense. My Fibro Fog has been much worse since stopping Cymbalta and, because of that, I just can't think clearly.

 

I just need advice -- are the things I'm feeling normal? Also, I think I may have come off Cymbalta too quickly. I seriously thought I was weaning off for TWO months, but it's only been one. Should I continue to take Cymbalta at my last dose until they're ALL gone? For instance, my last capsule had 20 pebbles in it. Should I keep at it until I'm only taking 1 ( out of 150 ) pebble-filled capsule?

 

I read that taking Omega 3 helps -- I don't take supplements but I do get about 2,000-3,000mg of Omega 3 a day in my diet. Is there any thing else I could be doing? Also, does anything I'm feeling warrant an ER visit?

 

I appreciate you for reading this. These new withdrawals have me pretty scared and my doctor is on vacation... so, just wanting to reach out to others who've been in this same boat. Many, many thanks!


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,304 posts
  • LocationMissouri

Posted 22 June 2017 - 08:30 AM

Welcome Synivale

 

All perfectly normal.

 

You might try Imodium for the diarrhea and Dramamine for the dizziness. I wouldn't think an ER trip is warranted. ER personnel are not that familiar with Cymbalta withdrawal and can sometimes make it worse instead of better. By the way the last few mg of weaning I the hardest. The simplest thing to do is to go back to the 20 beads, stabilize and then drop 1 bead a day until symptoms reappear or you get to 0.  Actually, at the rate you weaned you are doing very well.  Please keep us informed.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users